# SDR 97ZZZX1207

- Difficulty date: February 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2247R
- Make and model: Piper PA-42-720
- Aircraft serial: 425501005
- System (JASC): 2740 · Stabilizer Control System
- Part: Switch
- Part number: 688237
- Condition: Failed
- Location: Trim Master
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOUND TRIM MASTER SWITCH PREVIOUSLY REPAIRED WITH GLUE.  REPLACED SWITCH, NEW SWITCH FELL APART AT FWD SEAM AT FIRST OPS CHECK.  SECOND NEW SWITCH DID THE SAME.  BACK PART OF SWITCH FELL INTO CENTER CONSOLE, SHORTED OUT ON A/F STRUCTURE AND COULD NOT BE RETRIEVED TO SELECT TRIM OFF.  POOR DESIGN OF SWITCH ASSEMBLY AND POOR CONSTRUCTION OF SWITCH.  REPLACED SWITCH WITH ONE OF HIGHER QUALITY AND MADE BY A DIFFERENT MANUFACTURER.  FAA FORM 337 AND FIELD APPROVAL GRANTED FOR CHANGE.
